Alert archive / North Carolina / Rip Current Statements in 2016
Rip Current Statement 2, NWS Wilmington, NC
NWS Wilmington, NC issued this rip current statement at Jun 6, 2016, 4:19 PM EDT for Georgetown County, Horry County, South Carolina; Brunswick County, New Hanover County, Pender County, North Carolina. It took effect at Jun 7, 2016, 7:00 AM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2016, 4:19 PM EDT (20:19 UTC)
- In effect from
- Jun 7, 2016, 7:00 AM EDT
- Expired
- Jun 7, 2016, 8:00 PM EDT
- In force
- 13 hr
- Issued by
- NWS Wilmington, NC
Counties Brunswick County, NC, New Hanover County, NC, Pender County, NC, Georgetown County, SC, Horry County, SC
The radar
The Wilmington radar (KLTX), 3 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 8.3 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 923 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 699 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
As transmitted.
547 WHUS42 KILM 062019 CFWILM URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 419 PM EDT MON JUN 6 2016 NCZ106-108-110-SCZ054-056-070430- /O.NEW.KILM.RP.S.0002.160607T1100Z-160608T0000Z/ COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY- COASTAL GEORGETOWN- 419 PM EDT MON JUN 6 2016 ...HIGH RIP CURRENT RISK IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A HIGH RIP CURRENT RISK...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. * LOCATION...PENDER...NEW HANOVER...BRUNSWICK...HORRY...AND GEORGETOWN COUNTY BEACHES. * RIP CURRENT RISK...HIGH. * SURF HEIGHT...4 TO 6 FT...WITH OCCASIONAL 7 FT POSSIBLE AT NEW HANOVER AND PENDER COUNTY BEACHES. * TIMING AND TIDES...LOW TIDE WILL OCCUR AROUND 4 AM AND 4 PM ON TUESDAY. * OTHER HAZARDS...MODERATE TO STRONG LONGSHORE CURRENT AND ROUGH SURF CONDITIONS DUE TO TROPICAL STORM COLIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. LIFE THREATENING RIP CURRENTS ARE LIKELY IN THE SURF ZONE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM... DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$ 04
5 follow-up statements
406 WHUS42 KILM 070155 CFWILM URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 955 PM EDT MON JUN 6 2016 NCZ106-108-110-SCZ054-056-071400- /O.CON.KILM.RP.S.0002.160607T1100Z-160608T0000Z/ COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY- COASTAL GEORGETOWN- 955 PM EDT MON JUN 6 2016 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT FROM 7 AM EDT TUESDAY THROUGH TUESDAY EVENING... * LOCATION...PENDER...NEW HANOVER...BRUNSWICK...HORRY...AND GEORGETOWN COUNTY BEACHES. * RIP CURRENT RISK...HIGH. * SURF HEIGHT...4 TO 6 FT...WITH OCCASIONAL 7 FT POSSIBLE AT NEW HANOVER AND PENDER COUNTY BEACHES. * TIMING AND TIDES...LOW TIDE WILL OCCUR AROUND 4 AM AND 4 PM ON TUESDAY. * OTHER HAZARDS...MODERATE TO STRONG LONGSHORE CURRENT AND ROUGH SURF CONDITIONS DUE TO TROPICAL STORM COLIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. LIFE THREATENING RIP CURRENTS ARE LIKELY IN THE SURF ZONE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM... DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$ 04
028 WHUS42 KILM 070758 CFWILM URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 358 AM EDT TUE JUN 7 2016 NCZ106-108-110-SCZ054-056-071600- /O.CON.KILM.RP.S.0002.160607T1100Z-160608T0000Z/ COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY- COASTAL GEORGETOWN- 358 AM EDT TUE JUN 7 2016 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT FROM 7 AM EDT THIS MORNING THROUGH THIS EVENING... * LOCATION...PENDER...NEW HANOVER...BRUNSWICK...HORRY...AND GEORGETOWN COUNTY BEACHES. * RIP CURRENT RISK...HIGH. * SURF HEIGHT...4 TO 6 FT. * TIMING AND TIDES...LOW TIDE WILL OCCUR AROUND 4 AM AND 4 PM ON TUESDAY. * OTHER HAZARDS...MODERATE TO STRONG LONGSHORE CURRENT AND ROUGH SURF CONDITIONS DUE TO TROPICAL STORM COLIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. LIFE THREATENING RIP CURRENTS ARE LIKELY IN THE SURF ZONE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM... DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$ 43
600 WHUS42 KILM 071440 CFWILM URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 1040 AM EDT TUE JUN 7 2016 NCZ106-108-110-SCZ054-056-080000- /O.CON.KILM.RP.S.0002.000000T0000Z-160608T0000Z/ COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY- COASTAL GEORGETOWN- 1040 AM EDT TUE JUN 7 2016 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * LOCATION...PENDER...NEW HANOVER...BRUNSWICK...HORRY...AND GEORGETOWN COUNTY BEACHES. * RIP CURRENT RISK...HIGH. * SURF HEIGHT...4 TO 6 FT OCCASIONALLY HIGHER. * TIMING AND TIDES...LOW TIDE WILL OCCUR AROUND 4 PM ON TUESDAY. * OTHER HAZARDS...MODERATE TO STRONG LONGSHORE CURRENT AND ROUGH SURF CONDITIONS DUE TO TROPICAL STORM COLIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. LIFE THREATENING RIP CURRENTS ARE LIKELY IN THE SURF ZONE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM... DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$ 43
004 WHUS42 KILM 071903 CFWILM URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 303 PM EDT TUE JUN 7 2016 NCZ107-080200- /O.NEW.KILM.CF.Y.0040.160608T0300Z-160608T0600Z/ INLAND NEW HANOVER- 303 PM EDT TUE JUN 7 2016 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 2 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A COASTAL FLOOD ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 2 AM EDT WEDNESDAY. * LOCATION...DOWNTOWN WILMINGTON AND ALONG THE LOWER CAPE FEAR RIVER. * TIMING...MINOR FLOODING WILL OCCUR AN HOUR OR TWO EITHER SIDE OF HIGH TIDE...WHICH OCCURS AROUND 1 AM WEDNESDAY. * IMPACTS...PORTIONS OF BATTLESHIP ROAD AND U.S.S. NORTH CAROLINA ROAD WILL BE UNDER SEVERAL INCHES OF WATER. IN DOWNTOWN WILMINGTON... ABOUT A BLOCK OF WATER STREET JUST SOUTH OF MARKET STREET IS COVERED WITH ABOUT 4 TO 7 INCHES OF WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE. && $$ NCZ106-108-110-SCZ054-056-080000- /O.CON.KILM.RP.S.0002.000000T0000Z-160608T0000Z/ COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY- COASTAL GEORGETOWN- 303 PM EDT TUE JUN 7 2016 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * LOCATION...PENDER...NEW HANOVER...BRUNSWICK...HORRY...AND GEORGETOWN COUNTY BEACHES. * RIP CURRENT RISK...HIGH. * SURF HEIGHT...4 TO 6 FT OCCASIONALLY HIGHER. * TIMING AND TIDES...LOW TIDE 4 PM TODAY. * OTHER HAZARDS...MODERATE TO STRONG LONGSHORE CURRENT AND ROUGH SURF CONDITIONS DUE TO TROPICAL STORM COLIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. LIFE THREATENING RIP CURRENTS ARE LIKELY IN THE SURF ZONE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM... DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$
141 WHUS42 KILM 080002 CFWILM URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 802 PM EDT TUE JUN 7 2016 NCZ106-108-110-SCZ054-056-080115- /O.EXP.KILM.RP.S.0002.000000T0000Z-160608T0000Z/ COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY- COASTAL GEORGETOWN- 802 PM EDT TUE JUN 7 2016 ...HIGH RIP CURRENT RISK HAS EXPIRED... THE HIGH RIP CURRENT RISK FOR ALL BEACHES HAS EXPIRED. A MODERATE RISK OF RIP CURRENTS WILL CONTINUE AT THE PENDER AND NEW HANOVER BEACHES ON WEDNESDAY. $$ NCZ107-080600- /O.CON.KILM.CF.Y.0040.160608T0300Z-160608T0600Z/ INLAND NEW HANOVER- 802 PM EDT TUE JUN 7 2016 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 2 AM EDT WEDNESDAY... * LOCATION...DOWNTOWN WILMINGTON AND ALONG THE LOWER CAPE FEAR RIVER. * TIMING...MINOR FLOODING WILL OCCUR AN HOUR OR TWO EITHER SIDE OF HIGH TIDE...WHICH OCCURS AROUND 1 AM WEDNESDAY. * IMPACTS...PORTIONS OF BATTLESHIP ROAD AND U.S.S. NORTH CAROLINA ROAD WILL BE UNDER SEVERAL INCHES OF WATER. IN DOWNTOWN WILMINGTON... ABOUT A BLOCK OF WATER STREET JUST SOUTH OF MARKET STREET IS COVERED WITH ABOUT 4 TO 7 INCHES OF WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE. && $$ 04
What forecasters said that day
The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this rip current statement went out at Jun 6, 4:08 PM EDT, 11 minutes earlier.
Area forecast discussion, Jun 6, 4:08 PM EDT, 11 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
408 PM EDT MON JUN 6 2016
.SYNOPSIS...
Showers and thunderstorms will continue through Tuesday as a cold
front approaches from the west. Tropical Storm Colin will bring
heavy rain as it makes a close pass just offshore Tuesday,
followed by cooler and much drier air Wednesday and Thursday. Only
a gradual return of humidity may occur late in the week.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
As of 330 PM Monday...The Flash Flood Watch (FFW) was expanded
westward to cover the entire forecast area from this evening through
Tues early aftn as a deep feed of tropical moisture continues over
the eastern Carolinas and Tropical Storm Colin interacts with a cold
front moving slowly east. For now, the Tropical Storm Watch was
upgraded to a Tropical Storm Warning for the coastal waters only
with no watches or warnigs for land areas.
The main threat will be excessive rainfall producing flooding and
some gusty winds from TS Colin for tomorrow. Also expect rough
surf and brief period of moderate rip currents possible very
early tomorrow with on shore flow.
Deep southerly flow will draw plenty of moisture as TS Colin moves
up through the Gulf of Mexico. This tropical feed ahead of an
approaching cold front will keep pcp water values up above 2.25
inches through tonight. Expect moderate to heavy rain showers to
spread northward through tonight with rainfall totals up to 3 to 5
inches. The latest model guidance has shifted area of high QPF
amounts along the I95 corridor with another max along the coast.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/...
As of 330 PM Monday...The latest forecast has Tropical Storm
Colin moving fairly rapidly up the southeast coast with the center
passing just off the coast through Tuesday morning. The greatest
rainfall will come in the southerly flow ahead of the storm
through tonight with models showing the greatest swath over I95
corridor and another area to the east of the center of the storm
over the waters. Once the storm reaches Hatteras by early aftn,
the deep w-nw flow on the back end will usher in much drier air.
Pcp water values up near 2.4 inches ahead of TS Colin will drop
off rapidly through Tues aftn with values down to 1 inch by mid
aftn. The latest runs do show a slight increase through late aftn
into early evening as winds back ahead of cold front moving
through the Carolinas. Overall, do not expect much in the way of
pcp but would not rule out a buildup of cu and potential for a
stray shower ahead of cold front. The cold front will clear the
coast by early Wed morning.
High pressure will build into the southeast slowly through mid
week. Expect plenty of sunshine on Wednesday and much lower
humidity. This will lead to greater diurnal swings in temps as
dewpoint temps drop Tues night into Wed...down into the 50s.
Daytime highs should make it into the 80s after below normal
overnight temps.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
As of 315 AM Monday...A rather amplified pattern will prevail at
the mid levels through the period. For the east coast, mid level
troughing will remain in place until relaxing into a more zonal
configuration early next week. The period will be dry with high
pressure in control Thursday and Friday. A back door front will
move across late Friday into early Saturday. This feature shows a
little more qpf in the latest medium range guidance but prior to
that has been mostly dry. If it persists for several cycles may be
inclined to include a slight chance with later updates. For the
weekend, a weak trough will persist although with very dry
profiles it shouldn't be able to trigger any showers. Temperatures
warm quickly through the period as the back door front provides no
appreciable change in airmass.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
As of 18Z...Tropical low will continue to track northeastward into
our region overnight. A broad tough north of the low combined with
PWATs over two inches will give us intermittent heavy rain from 20Z
through most of the overnight hours. The GFS has the heaviest
activity from 01-07Z with visibilities possibly dropping to a mile
or less with IFR ceilings. The low will move up the coast and will
move north of the region after 12Z. The northerly winds on the
backside of the tropical low will likely be the strongest, with
gusts to 30 kts possible along the coast.
Extended Outlook...Becoming VFR by late afternoon TUE, with
predominately VFR conditions expected WED through SAT.
&&
.MARINE...
NEAR TERM /THROUGH MONDAY NIGHT/...
As of 330 PM Monday... A Tropical Storm Warning continues for the
coastal waters. Southerly winds will become increasingly on shore
right through daybreak as the center of TS Colin makes its way up
the southeast coast. The center should be just off shore of
Charleston by daybreak and then the tip of Cape Fear by mid to
late morning on Tues.
It is possible that we could see S winds of 20 to 25 kts with
gusts up to 30 kts by daybreak on Tuesday for our southernmost
waters. Winds will remain SW through tonight 10 to 15 kts in
advance of a cold front that is slowly working its way east into
the Carolinas. The latest from the NHC has Tropical Storm Colin
positioned just south and offshore of Charleston SC by daybreak on
Tuesday, with an extensive rain shield and on shore push preceding
it up the coast. Winds from Colin are not expected to be a factor
during the near term, but seas preceding Colin may increase up to
around 5 ft by daybreak on Wednesday.
SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
As of 330 PM Monday...Tropical Storm Colin will move rapidly up
the Carolina coast Tues morning skirting by the Cape Fear coast by
Tues mid morning. Colin will move off toward Hatteras by early
aftn on Tues. Strong on shore winds up to 40 kts will veer around
to the NW as Colin moves off to the NE but will back a bit by aftn
as cold front approaches from the west. This cold front will move
off the coast by early Wed morning with deep drier and cooler air
moving in. Seas up to 12 to 15 ft is possible Tues morning but
will diminish in off shore winds through the aftn. Conditions will
substantially improve on Wednesday as dry high pressure builds in,
with winds decreasing to 10 to 15 kts and seas subsiding to 2 to 4
ft.
LONG TERM /THURSDAY THROUGH SATURDAY/...
As of 3 PM Monday...Surface high building in from the northwest
Thu shifts overhead Thu night and offshore Fri. Gradient will
remain loose into the weekend with speeds generally under 10 kt.
Gradient becomes a little more defined on Sat with southwest flow
increasing to 10 to 15 kt as the period ends. Seas 2 ft or less
through Fri start to increase Fri night and Sat, peaking around 3
ft late in the period.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Flash Flood Watch from 8 PM EDT this evening through Tuesday
afternoon for SCZ017-023-024-032-033-039-053>056.
NC...Flash Flood Watch from 8 PM EDT this evening through Tuesday
afternoon for NCZ087-096-099-105>110.
MARINE...Tropical Storm Warning for AMZ250-252-254-256.
&&
NEAR TERM...RGZ
SHORT TERM...RGZ
LONG TERM...III
AVIATION...DLHazardous weather outlook, Jun 6, 4:02 PM EDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 402 PM EDT MON JUN 6 2016 AMZ250-252-254-256-072015- COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 402 PM EDT MON JUN 6 2016 ...TROPICAL STORM WARNING IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-072015- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER- INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN- 402 PM EDT MON JUN 6 2016 ...FLASH FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH TUESDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ106-108-110-SCZ054-056-072015- COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY- COASTAL GEORGETOWN- 402 PM EDT MON JUN 6 2016 ...FLASH FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH TUESDAY AFTERNOON... ...HIGH RIP CURRENT RISK IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. HIGH RIP CURRENT RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 05
In the hours before
Local storm report, Jun 6, 11:29 AM EDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1129 AM EDT MON JUN 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 1 ESE BALDWIN WOODS 34.34N 78.68W
06/05/2016 COLUMBUS NC EMERGENCY MNGR
TREES DOWN ON POWER LINES.
&&
EVENT NUMBER ILM1600097
43The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 9:34 AM EDT | Flash Flood Watch | ILM | Darlington, Dillon, Florence, Georgetown, Horry, Marion and 2 more | 19 hr |
| Jun 5, 8:02 PM EDT | Special Weather Statement | ILM | Robeson | 28 min |
| Jun 5, 10:56 PM EDT | Tropical Storm Watch | ILM | 12 hr | |
| Jun 6, 10:56 AM EDT | Tropical Storm Warning | ILM | Brunswick, New Hanover, Pender | 21 hr |
Nearby
Rip Current Statements in North Carolina, 2016Rip Current Statements in South Carolina, 2016Every rip current statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.